Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Character degrees and local subgroups
of $\pi $-separable groups

Authors: Gabriel Navarro and Thomas Wolf
Journal: Proc. Amer. Math. Soc. 126 (1998), 2599-2605
MSC (1991): Primary 20C15
MathSciNet review: 1458256
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a finite $\{p,q \}$-solvable group for different primes $p$ and $q$. Let $P \in \text{Syl}_{p}(G)$ and $Q \in \text{Syl}_{q}(G)$ be such that $PQ=QP$. We prove that every $\chi \in \text{Irr}(G)$ of $p^{\prime }$-degree has $q^{\prime }$-degree if and only if $\mathbf{N}_{G}(P) \subseteq \mathbf{N}_{G}(Q)$ and $\mathbf{C}_{Q^{\prime }}(P)=1$.

References [Enhancements On Off] (What's this?)

  • [Atlas] J.H. Conway et al, Atlas of Finite Groups, Clarendon Press, Oxford 1985. MR 88g:20025
  • [BN] A. Beltrán and G. Navarro, Actions and invariant character degrees III, J. Algebra 191, (1997), 141-148. CMP 97:11
  • [Is] I. M. Isaacs, ``Character Theory of finite groups", corrected reprint, Dover, New York, 1994. MR 57:417 (original ed.)
  • [Is 1] I. M. Isaacs, Characters of solvable and symplectic groups, Amer. J. Math. 95, (1973), 594-635. MR 48:11270
  • [Na] G. Navarro, Actions and invariant character degrees, J. Algebra 160 (1993), 172-178. MR 94h:20012
  • [MW] O. Manz and T. Wolf, ``Representations of solvable groups", Cambridge University Press, 1993. MR 95c:20013
  • [OW] T. Okuyama and M. Wajima, Irreducible characters of $p$-solvable groups, Proceedings of the Japan Academy 55 (1979), 309-312. MR 81g:20013
  • [Wo 1] T. Wolf, Characters of $p^{\prime }$-degree in solvable groups, Pacific J. Math., 74 (1978), 267-271. MR 57:9823
  • [Wo 2] T. Wolf, Variations on McKay's conjecture, J. Algebra 135 (1990), 123-138. MR 91h:20023

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15

Retrieve articles in all journals with MSC (1991): 20C15

Additional Information

Gabriel Navarro
Affiliation: Departament d’Algebra, Facultat de Matemátiques, Universitat de València, 46100 Burjassot, València, Spain

Thomas Wolf
Affiliation: Department of Mathematics, Ohio University, Athens, Ohio 45701

Received by editor(s): February 13, 1997
Additional Notes: The first author is partially supported by DGICYT
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society